The Legal Examiner Mark The Legal Examiner Mark The Legal Examiner Mark search twitter facebook feed linkedin instagram google-plus avvo phone envelope checkmark mail-reply spinner error close
Skip to main content

The University of Washington along with 21 other medical centers warn about acetaminophen use and severe liver toxicity in the December issue of Hepatology. Dr. Anne M. Larsen M.D. warns that as little as 7.5 grams of acetaminophen per day can lead to severe liver toxicity.

Although the reaction is rare it is a serious threat since so many drugs are combinations of acetaminophen and other drugs. The article in Hepatology stresses education od pharacists, doctors and patients to prevent this harm.

Never take more than the package-recommended 4 g/day — higher doses may cause severe hepatic necrosis leading to acute liver failure. N-acetylcysteine prevents injury to the liver if administered within 12 hours but many people are unaware that they could benefit from it.

Comments are closed.

Of Interest